Couldn't find what you looking for?

TRY OUR SEARCH!


Hello. I'm 32 year old male and as long as I can remember I was suffering from these mood swings.
I would describe it as some depressive phase that lasts approximately a week and that’s all.
I really don’t know what could be the exact cause of all this but with time I've got used on it and I've never use any medications for it. Just recently I have met one beautiful lady and I would really like for her not to see this dark side of me.
My doctor prescribed me this Lexapro antidepressant and it really works but I'm afraid of one possible side effect- weight change.
I have heard that this is possible?

Loading...


Hi. I believe I can help you in understanding some things about this issue. Don’t get me wrong- there is nothing wrong for you to use these antidepressants but they really can cause several side effects. Weight gain is definitely one of them.
Not every person taking Lexapro will gain weight but it happens pretty often. To be honest with you- weight gain caused by Lexapro and other antidepressants is a major reason for people stopping drug treatment. I don’t know a lot about the exact mechanism how they do this but if I understood right- they slow down the metabolism and inhibit specific enzymes in the liver causing metabolism dysfunction.
Talk with your doctor about this.
Reply

Loading...

Yes the weight gainis true and it is a hard thing I am on lexapro and I am am olny 16 And I have gained a lot of weight from it and its not my fault I am on a diet and go to the gym every other day.... does anyone know if lexapro is ok for kids? I just dont undertsnad why the doctor proscribed lexapro when theres tons of other medications
Reply

Loading...

The fact that you go to the gym every other day is great! You would be gaining much more if it weren't for that. Lexapro not only can slow your metabolism, but it also increases the reception of the reward part of your brain when you eat; making it more difficult to diet. Lexapro is alright for people starting around the age of 14. The reason your doctor probably prescribed Lexapro for you is because he/she believes it is the one that may work for you. A common misconception is that all anti-depressants are the same. Each one interacts differently with each of our bodies, and your doctor assumed that based upon what he/she knows about you; they found that Lexapro would be your best bet. If you are still concerned about weight gain, you may want to ask your doctor about Wellbutrin as an alternative. Wellbutrin treats a wider variety of things but it is not a common anti-depressant AKA SSRI (selective serotonin re-uptake inhibitor). Wellbutrin's generic name is Bupropion, it also is not a tricyclide meaning it wont have adverse effects in reaction to other controlled substances you may be taking. One side effect you may enjoy is: weight loss.
Reply

Loading...

I was first perscribed lexapro last year in August when I was 22. It did nothing for me. I took myself off all of the drugs my doctor had me try and it's been a year and half now. I've descided I realy need to be on something. I was on 10mg on lexapro but I found 4 people over the past year who said 10mg isn't going to do anything for me that I need 20mg. I went to my doctor yesterday and told him I realy need to be on something. I took 10mg of lexapro last night around 7pm and around 10pm I had a headache and an hour later I found myself tossing and turning in bed. I was also realy dizzy. I am a stroke victom, live on my own, work hard and I'm 23. I have realy bad anxiety, not so much depression. Out of all the medications, I descided to give lexapro another shot since everyone told me that 20mg would work. Seems to me that 10mg might just cut it. 50 dollars for 30 day supply might leave me with no choice. 50dollars a month is too much! I am trying to take these pills at night before bed that way an headache or dizzyness I can sleep it off instead of deal with it during the day. I've always been on the thin side of weight and I eat almost 3,000 a day. I am 6'2 187ibs (but I work out a lot!) Most people will tell me, "Oh your soo lucky!" But no it's not fun to be realy skinny while other guys my age are bulking up (that is if they are into going to the gym). And, having a fast metabolism isn't always healthy. My body requires more food for energy and if I don't constantly eat then my body will burn off my muscle. I look at a lot of people who are a little over weight and when it's obviouse they are lazy I get upset because if they can gain weight/fat like that then they would look incredible if they work out (sorry I am gay so I am talking about fat men). I think I may be the only person who is looking forward to a weight gain using this medication. I've had 2 strokes, hard to gain weight and I hate being on the thin side. Hopefully in a few months this drug will make ends meet. Help me gain weight, get over my anxiety and help me fight the street life of living on my own without panic attacks! My main reason for being on this drug is because I have incredible amount of anxiety. I can be fine but one time at work I gave a girl my cell number and I was literaly shaking for over 10 minutes. I am hoping lexapro will help. I guess I should start giving out my number once a week to test my anxiety.
Reply

Loading...

As far as safety for teens, I don't know. However, Lexapro gave me major sugar cravings when I started taking it. I gave into them and ate the sweets! I gained b/t 10 and 15 lbs. Later on I was able to switch from 20mg to 10mg to 5mg. I noticed a decrease in sugar cravings and a loss in weight. What dosage are you on?



The main reason I replied is because you have the right to question your doctor about why you were put on Lexapro and not some other medication! Lexapro seems to have the least chance of side effects over all so that could be his/her reason. Definately ask questions of your doctor and insist that he give you a clear answer.
Reply

Loading...